Alert archive / New York / River Flood Warnings in 2010
River Flood Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Nov 30, 2010, 10:04 PM EST for Cattaraugus County, New York. It took effect at Dec 1, 2010, 9:50 AM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 10:04 PM EST (03:04 UTC)
- In effect from
- Dec 1, 2010, 9:50 AM EST
- Expired
- Dec 4, 2010, 12:02 PM EST
- In force
- 3 days
- Issued by
- NWS Buffalo, NY
- Flood severity
- Minor
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allegheny River at Salamanca (SLMN6). The gauge peaked at 14.41 ft at Dec 1, 2010, 7:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03011020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Nov 30, 6:59 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 30, 6:59 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
659 PM EST TUE NOV 30 2010
.SYNOPSIS...
LOW PRESSURE CENTERED NORTH OF THE GREAT LAKES WILL CONTINUE MOVING
SLOWLY TO THE NORTHEAST AND REACH JAMES BAY BY WEDNESDAY AFTERNOON.
VERY MOIST AIR SURGING AHEAD OF THIS SYSTEM WILL CONTINUE TO BRING A
SOAKING RAIN TO THE REGION THROUGH WEDNESDAY MORNING. THE RAIN MAY
BE EXCESSIVE ACROSS CENTRAL NEW YORK WHERE FLOODING WILL BE
POSSIBLE. THE RAIN WILL END RAPIDLY AS A MIX OF RAIN AND WET SNOW.
COLDER AIR WILL BE USHERED INTO THE REGION STARTING MID DAY
WEDNESDAY AND CONTINUE THROUGH THE UPCOMING WEEKEND. WIDESPREAD
LIGHT SNOW SHOWER ACTIVITY IS EXPECTED THROUGH THE PERIOD BUT LITTLE
IN THE WAY OF ACCUMULATION. HOWEVER AS THE COLD AIR DEEPENS LATE
WEDNESDAY A BAND OF HEAVY LAKE EFFECT SNOW IS EXPECTED TO DEVELOP
EAST OF LAKE ERIE AND CONTINUE WELL INTO THURSDAY WITH THE POTENTIAL
FOR SIGNIFICANT ACCUMULATIONS. LAKE EFFECT SNOW IS ALSO EXPECTED TO
DEVELOP TO THE EAST OF LAKE ONTARIO LATER ON WEDNESDAY OR EARLY
THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE LIFTING NORTHWARD FROM THE WESTERN GREAT LAKES THIS
AFTERNOON TO JAMES BAY BY WEDNESDAY AFTERNOON WILL MAINTAIN A MOIST
SOUTHERLY FLOW ALONG A STALLING FRONT...STRETCHED ALONG THE SPINE OF
THE APPALACHIANS TO THE EASTERN LAKES. A 50-60KT 850MB JET WILL
PROVIDE A CONTINUOUS SUPPLY OF HIGH THETA-E AIR WITH A NEARLY STEADY
STREAM OF RAIN OVER ALMOST THE ENTIRE FORECAST AREA. WILL CONTINUE
WITH THE CATEGORICAL PROBABILITY OF PRECIP FORECAST TONIGHT THROUGH
MUCH OF WEDNESDAY.
THE MAIN AREA OF HIGHER RAINFALL WILL BE FROM THE GENESEE VALLEY TO
THE NORTH COUNTRY. USED THE HIGHER RESOLUTION HOURLY QPFS FROM HRRR
AND WRF MODELS WHICH INDICATE ABOUT AN INCH OF RAIN OVER THE
SOUTHERN TIER THIS EVENING...SHIFTING EASTWARD TO THE EASTERN
GENESEE VALLEY AND FINGER LAKES WITH ANOTHER INCH OR SO
OVERNIGHT...AND A MUCH LARGER RAINFALL EXPECTED OVER CENTRAL AND
NORTHERN NY WITH 1.5 TO 2 INCHES...ESPECIALLY ON THE SLOPES OF THE
TUG HILL PLATEAU. WITH SATURATED SOILS FROM EARLIER
RAINFALL...EXPECT THIS TO RESULT IN ALMOST ALL RAINFALL AS RUNOFF
AND SWELLING THE AREA CREEKS...STREAMS AND RIVERS. MORE HYDROLOGY
INFORMATION FOLLOWS IN A SEPARATE SECTION BELOW.
WHEREAS WINDS WERE A PROBLEM FOR THE EASTERN LAKE ERIE SHORE EARLIER
TODAY...WE WILL SEE THE FOCUS OF WINDS SETTLING ACROSS THE TUG HILL
REGION IN JEFFERSON AND LEWIS COUNTIES THIS EVENING AND TONIGHT.
SOUTH TO SOUTHEASTERLY WINDS USUALLY POSE A PROBLEM TO THE TUG HILL
WITH THE SLOPES OF THE TERRAIN AND THE CHANNELLING OF WINDS ALONG
AND DOWN THE BLACK RIVER VALLEY. WILL MAINTAIN THE WIND ADVISORY FOR
JEFFERSON AND LEWIS COUNTIES THROUGH THE OVERNIGHT.
THE BROAD SOUTHERLY FLOW PRECEDING THE COLD FRONT WILL KEEP TEMPS ON
THE MILD SIDE THROUGH THE NIGHT. OVERNIGHT LOWS SHOULD BE MAINLY IN
THE MIDDLE TO UPPER 40S ALTHOUGH A LATE NIGHT INFLUX OF COLD AIR
INTO THE WESTERN SOUTHERN TIER MAY DROP TEMPS TO THE MID 30S BY
DAYBREAK.
TEMPS WILL BE ON A DOWNWARD TREND DURING WEDNESDAY AS COLDER AIR
FOLLOWS THE SLOW MOVING FRONT. THE TIGHT 850MB THERMAL GRADIENT ALSO
SHOW BOUNDARY LAYER TEMPS FALLING BELOW 0C IN THE WEST AROUND
DAYBREAK AND TO -7C BY THE EARLY AFTERNOON. RAIN IN THE WEST WILL
COME TO AN END DURING WEDNESDAY MORNING AND WILL SHOW A MIX AND
CHANGEOVER TO SNOW ALONG THE TRAILING EDGE OF THE PRECIP
SHIELD...ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER.
THIS WILL SET UP THE EASTERN END OF LAKE ERIE FOR LAKE EFFECT SNOW
FROM LATE AFTERNOON INTO WEDNESDAY NIGHT.
FOR THE EASTERN PORTION OF THE FORECAST AREA...850MB TEMPS FALL TO
0C AROUND NOON AND TO A -5C TO -7C RANGE LATE IN THE DAY. EXPECT A
CHANGEOVER FROM RAIN TO SNOW FROM MID TO LATE AFTERNOON FROM THE
FINGER LAKES TO THE EASTERN LAKE ONTARIO COUNTIES. LAKE SNOWS WILL
ALSO DEVELOP OFF LAKE ONTARIO LATER WEDNESDAY EVENING.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE NEXT SIGNIFICANT LAKE EFFECT SNOW EVENT WILL TAKE PLACE DURING
THIS PERIOD AS A NEARLY STATIONARY CLOSED H5 LOW OVER NORTHERN
ONTARIO WILL HELP TO PRODUCED A PROLONGED WEST-SOUTHWEST FLOW OF -8
TO -10C AIR OVER BOTH LAKES ERIE AND ONTARIO. LOCAL RESEARCH HAS
SHOWN THAT THIS PATTERN FAVORS MODERATE TO HEAVY LAKE SNOW
ACCUMULATIONS...PRIMARILY DUE TO THE LONGEVITY OF THE WEST TO
SOUTHWEST FLOW. A LAKE EFFECT SNOW WATCH WAS ISSUED EARLIER TODAY
BECAUSE OF THIS POTENTIAL. THE LAKE ERIE DETAILS...
A 250 FLOW OF -8C AIR OVER LAKE ERIE WEDNESDAY EVENING WILL DIRECT A
WELL ORGANIZED PLUME OF LAKE EFFECT SNOW ACROSS PARTS OF ERIE COUNTY
TO WYOMING AND POSSIBLY SOUTHERN GENESEE COUNTY. OPERATIONAL
GUIDANCE HAS BEEN FAIRLY CONSISTENT WITH PLACING THE AXIS OF THE
BAND IN THE VCNTY OF THE 'SOUTHTOWNS' OF CENTRAL ERIE COUNTY...WITH
THE REGIONAL GEM BEING THE FURTHEST NORTH OF THE PACKAGES (NR BUF TO
BATAVIA). THIS PLACEMENT IS VERY SIMILAR TO WHERE GUIDANCE HAD THE
BAND DURING THE LAST EVENT. WILL TAKE A COMPROMISE OF THE NAM AND
REGIONAL GEM FOR OUR INITIAL PLACEMENT OF THE BAND...WITH 6 OR MORE
INCHES OF SNOW ANTICIPATED WEDNESDAY NIGHT FROM ABOUT HAMBURG TO
ORCHARD PARK TO ATTICA AND THE HILLS OF SRN GEN COUNTY. FOR WHAT ITS
WORTH...THE ON STATION 6KM MESOSCALE MODELS ARE ALL IN AGREEMENT
WITH THIS PLACEMENT (SOUTHTOWNS).
THERMODYNAMICALLY...LICAPES WILL AVERAGE 300-400 J/KG WITH AN
EQUILIBRIUM LEVEL (CAP) JUST UNDER 10K FT. THE AIRMASS UNDER THIS
CAP IS EXPECTED TO HAVE MORE MOISTURE IN IT THAN THE LAST EVENT WITH
THE DENDRITIC SNOW GROWTH AREA FORECAST TO BE NEARLY SATURATED. THIS
SHOULD LEAD TO PREDOMINANTLY SNOW AS THE P TYPE...UNLIKE THE LAST
EVENT THAT FEATURED PLENTY OF GRAUPEL. NONETHELESS...THERE SHOULD BE
ENOUGH GRAUPEL INVOLVED IN THE CONVECTION TO ONCE AGAIN PRESENT THE
CHANCE FOR SOME THUNDER AND LIGHTNING. THIS WILL ESPECIALLY BE THE
CASE WITHIN ABOUT 20 MILES OF THE LAKE.
AS MENTIONED...THE SNOWBAND IS EXPECTED TO BE NEARLY STATIONARY FOR
AN EXTENDED PERIOD SO LITTLE MOVEMENT IS FORECAST FOR THE DAY
THURSDAY. THIS WILL PLACE THE MOST SIGNIFICANT SNOWS OVER THE
SOUTHTOWNS WITH SOME ACCUMS WORKING SOUTH TO SKI COUNTRY AND
NORTHERN CHAUTAUQUA COUNTY. THE INSTABILITY AND CAPPING INVERSION
SHOULD ALSO REMAIN FAIRLY STEADY.
SHIFTING OUR ATTENTION TO LAKE ONTARIO LAKE EFFECT...
A SIMILAR 250 FLOW WILL BE IN PLACE FOR WEDNESDAY NIGHT WITH -8C H85
AIR PRODUCING LICAPES OF 300-400 J/KG AND A CAP OF ABOUT 10K FT. IT
WILL TAKE A FEW HOURS LONGER THAN THE LAKE ERIE ACTIVITY FOR THE
LAKE ONTARIO CONVECTION TO GET ORGANIZED...SO A GENERAL SNOWFALL OF
AN INCH OR TWO CAN BE EXPECTED EAST OF LK ONTARIO IN THE EVENING
BEFORE MORE SIGNIFICANT SNOWFALL TAKES SHAPE. ONCE AGAIN...THERE
WILL BE THE POTENTIAL FOR SOME THUNDER AND LIGHTNING WITH THIS BAND
AS THE NIGHT PROGRESSES. ACCUMULATIONS WEDNESDAY NIGHT WILL APPROACH
6 INCHES FROM THE TUG HILL NORTHEASTWARDS. A LAKE EFFECT SNOW WATCH
FOR JEFFERSON AND LEWIS COUNTIES HAVE BEEN ISSUED AS A RESULT.
FOR THURSDAY...A 260 TO 270 FLOW OFF LK ONTARIO WILL AIM THE MAIN
SNOW BAND AT THE TUG HILL REGION AND AWAY FROM THE WATERTOWN METRO
AREA. SNOW ACCUMS THURSDAY SHOULD REACH AT LEAST 6 INCHES ON THE TUG
WITH HIGHER AMOUNTS LIKELY. LIKE THE ACTIVITY OFF LK ERIE...THE CAP
AND INSTABILITY SHOULD BE FAIRLY PERSISTENT THURSDAY. SCATTERED
FLURRIES AND LIGHT SNOW SHOWERS WILL BE FOUND OUTSIDE OF THESE LAKE
BANDS WITH NO ACCUMS ANTICIPATED. TEMPS REGIONWIDE WILL AVERAGE A
FEW DEGREES BELOW NORMAL.
THE FLOW BECOME MORE WEST TO NORTHWESTERLY THURSDAY NIGHT WITH THE
STEADY LAKE SNOWS SETTLING A LITTLE TO THE SOUTH. THIS WILL
ESPECIALLY BE THE CASE OFF LK ERIE AS THE LAKE SNOWS ARE FORECAST TO
DROP WELL INTO SKI COUNTRY. FOR THE LAKE ONTARIO BAND...THE FLOW
WILL ONLY VEER TO ABOUT 270-280 DEG...SO THE SOUTHWARD DRIFT SHOULD
ONLY TAKE IT TO THE SOUTH SIDE OF THE TUG. SIGNIFICANT 12 HOUR SNOW
ACCUMS ARE AGAIN EXPECTED OFF EACH LAKE FOR THURSDAY NIGHT..WITH THE
GREATEST ACCUMS COMING EAST OF LK ONTARIO.
LATE FRIDAY AND EARLY FRIDAY NIGHT...A SHORTWAVE WILL DROP SOUTHEAST
ACROSS THE REGION. JUST ABOUT ANY LOCATION COULD EXPERIENCE A
NUISANCE SNOW SHOWER DURING ITS PASSAGE WITH CONTINUED...MORE
WIDESPREAD SNOW SHOWERS SOUTHEAST OF BOTH LAKES.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THIS PERIOD AS A
COLD NORTHWEST FLOW WILL REMAIN IN PLACE. A STRONG GREENLAND BLOCK
WILL DOMINATE THE PATTERN INITIALLY AND AS IS USUALLY THE CASE...
WILL BE RESPONSIBLE FOR KEEPING COLD WEATHER OVER OUR REGION. SOME
DETAILS....
A TROUGH OVER NEW ENGLAND AND A FLAT RIDGE OVER THE UPPER GREAT
LAKES ON SATURDAY WILL KEEP A COLD NORTHWEST FLOW IN PLACE OVER THE
REGION. THIS SHOULD KEEP SOME LAKE SNOWS SOUTHEAST OF BOTH LAKES...
BUT A LOWER CAP AND A LESS FAVORABLE FETCH SHOULD KEEP SNOW ACCUMS
TO A MINIMUM. ELSEWHERE...PARTLY TO MOSTLY CLOUDY SKIES WILL YIELD
THE OCCASIONAL FLURRY WHILE TEMPERATURES WILL BE A FEW DEGREES BELOW
NORMAL.
A STORM SYSTEM WELL SOUTHEAST OF NOVA SCOTIA SUNDAY MORNING IS
DEPICTED BY BOTH THE GFS AND ECMWF TO DEEPEN AND RETROGRADE BACK
ACROSS THE MARITIMES SUNDAY AFTERNOON AND NIGHT. THIS WILL INCREASE
THE NORTHWEST FLOW OVER OUR REGION WHILE ALSO STARING TO CIRCULATE A
WEALTH OF SYNOPTIC MOISTURE BACK ACROSS QUEBEC AND SOUTHEASTERN
ONTARIO. THIS SHOULD KEEP THE LAKE SNOWS GOING SOUTHEAST OF THE
LAKES WITH ALL OTHER AREAS HAVING THE POTENTIAL TO PICK UP SOME SNOW
SHOWERS AS WELL.
THE POTENTIAL FOR GENERAL SNOW SHOWERS WILL INCREASE ACROSS ALL OF
THE FORECAST AREA MONDAY INTO TUESDAY AS THE SYNOPTIC MOISTURE OVER
EASTERN CANADA WILL CIRCULATE OVER OUR OPEN LAKES.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A WAVE OF RAIN WAS AFFECTING MOST OF THE CWA IN ADVANCE OF A SLOW
MOVING COLD FRONT STRETCHING FROM WESTERN LAKE ERIE TO CENTRAL
OHIO TO THE TENNESSEE VALLY AS OF 23Z. EVEN WITH THE WIDESPREAD
RAIN THOUGH CIGS AND VSBYS WERE GENERALLY VFR...ESPECIALLY IN THE
LAKE PLAIN WHERE DOWNSLOPING IS INVOLVED. WHERE THERE IS NO
DOWNSLOPING CONDITIONS WERE IFR AT KJHW AND LIKELY ACROSS MOST
HIGHER ELEVATIONS OF THE SOUTHERN TIER. IT WILL REMAIN THAT WAY
OVERNIGHT. LATER TONIGHT A WAVE OF LOW PRESSURE IS FORECAST TO
MOVE NORTHWARD ALONG THE FRONT AS IT MOVES EAST. AFTER A WIND
SHIFT TO SOUTHWEST NEAR FRONTAL PASSAGE WE EXPECT CONDITIONS TO
DROP TO MVFR TO IFR ACROSS THE REST OF THE SITES.
IMPROVEMENTS ARE EXPECTED BEHIND THE FRONT ESPECIALLY WEST OF THE
GENESEE VALLEY WEDNESDAY BUT A DEEPENING COLD LAYER WILL BEGIN TO
PRODUCE LAKE EFFECT SNOW FROM KBUF SOUTHWARD TO THE CATTARAUGUS
VALLEY. A SIMILAR SITUATION WILL AFFECT KART BUT NOT UNTIL AFTER
THE TAF PERIOD IS OVER. CONDITIONS WILL BE LOCALLY IFR WITHIN THE
LAKE EFFECT BANDS
OUTLOOK...
WEDNESDAY NIGHT...MVFR WITH SCATTERED SNOW SHOWERS. LOCAL LIFR EAST
OF LAKES ERIE AND ONTARIO IN LAKE EFFECT SNOW.
THURSDAY...GENERALLY MVFR WITH SCATTERED SNOW SHOWERS AND LOCAL LIFR
IN LAKE EFFECT SNOW EAST OF THE LAKES.
FRIDAY...GENERALLY VFR EXCEPT MVFR/IFR IN LOCAL LAKE SNOWS SOUTHEAST
OF THE LAKES.
SATURDAY AND SUNDAY...MAINLY VFR.
&&
.MARINE...
LOW PRESSURE LIFTING NORTH FROM THE WESTERN GREAT LAKES TO NEAR
JAMES BAY WILL MAINTAIN A TIGHT PRESSURE GRADIENT THIS EVENING.
WINDS WILL SLACKEN AS THE LOW MOVES FARTHER TO THE NORTH SO WILL
DROP THE GALE WARNING FOR LAKE ERIE BUT REPLACE IT WITH A SMALL
CRAFT ADVISORY INTO THE EVENING AFTER WHICH WINDS AND WAVES WILL
FALL BELOW SMALL CRAFT ADVISORY CRITERIA. THE WINDS AND WAVES WILL
PICK UP AGAIN LATER TONIGHT FOLLOWING THE PASSAGE OF A COLD
FRONT...SO ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED
STARTING A FEW HOURS AFTER MIDNIGHT AND LAST THROUGH THURSDAY NIGHT.
RATHER THAN HAVE A BREAK IN THE SMALL CRAFT ADVISORIES...WILL
STRETCH THE ADVISORY FROM TONIGHT THROUGH THURSDAY NIGHT.
ON LAKE ONTARIO...WILL REMOVE THE SMALL CRAFT ADVISORY FOR LOZ043
FROM THIRTYMILE POINT TO SODUS BAY AS WINDS ARE SOUTHERLY THIS
EVENING AND DIMINISHING AS THE NIGHT PROGRESSES. HOWEVER...WILL
LIKEWISE EXTEND THE ADVISORY FOR THE EASTERN END OF THE LAKE FOR
LOZ044 AND LOZ045...FROM SODUS BAY TO THE SAINT LAWRENCE RIVER...AS
WINDS AND WAVES WILL PERSIST THROUGH TONIGHT AND REMAIN WITHIN
ADVISORY CRITERIA THROUGH MUCH OF THURSDAY NIGHT WITH WESTERLIES
PICKING UP FOLLOWING THE FRONTAL PASSAGE. THE CENTRAL AND WESTERN
NEARSHORE ZONES WILL LIKELY SEE SMALL CRAFT ADVISORY CRITERIA FROM
WEDNESDAY AFTERNOON THROUGH THU NIGHT...SO WILL HAVE A SMALL CRAFT
FOR THAT PERIOD.
&&
.HYDROLOGY...
A SIGNIFICANT RAINFALL WILL OCCUR ACROSS THE CWA...WITH THE MOST
SIGNIFICANT RAIN EXPECTED TO FALL AS AN ANOMALOUSLY STRONG 850 MB
JET CROSSES FROM WEST TO EAST LATE TONIGHT INTO WEDNESDAY MORNING.
MODEL CONSENSUS SUGGESTS THAT AN INITIAL .50 TO 1.00 INCHES WILL
FALL AHEAD OF THIS MAIN FEATURE THROUGH MIDNIGHT. THEN A SLOW MOVING
COLD FRONT WILL PUSH FROM WEST TO EAST...UNDERCUTTING MOISTURE
STREAMING FROM THE GULF OF MEXICO AND ATLANTIC. A PERSISTENT
SOUTHERLY 925 MB FLOW IN EXCESS OF 50 KTS WILL RESULT IN UPSLOPING
AND SHADOWING DEPENDING ON LOCATION.
GENERALLY EXPECT A STORM TOTAL OF AROUND 2 INCHES OF RAIN IN FAR
WESTERN NEW YORK...WITH 2 TO 4 INCHES ROCHESTER EAST. UPSLOPING WILL
PLAY A SIGNIFICANT ROLE IN THIS EVENT. MOST OF THE ENHANCEMENT WILL
OCCUR TO THE SOUTH ACROSS THE HIGHER TERRAIN OF PENNSYLVANIA...AND
THE SOUTH FACE OF THE TUG HILL.
BUFFALO AREA CREEKS...MODEL CONSENSUS GENERALLY KEEPS THE MAJORITY
OF GULF MOISTURE MOISTURE EAST OF BUFFALO METRO. EXPECT A SMALL
CONTRIBUTION FROM SNOWMELT...ONLY AROUND A QUARTER INCH IN BASINS
E/SE OF BUFFALO. WIDESPREAD FLOODING IS UNLIKELY IN THE BUFFALO
CREEKS UNLESS THE MOISTURE IS MUCH QUICKER AND WEST THAN CONSENSUS
FORECAST. WHILE CREEKS WILL LIKELY RISE TO NEAR ACTION
STAGE...BUFFALO CREEK IN GARDENVILLE IS LIKELY TO PUSH CLOSE TO
FLOOD STAGE.
ALLEGHENY AND GENESEE BASINS...GENERALLY EXPECT HIGHER QPFS TO THE
SOUTH AND EAST OF THESE BASINS. TO THE EAST...THERE WILL BE MORE
TIME TO TIE INTO THE TROPICAL MOISTURE THERE. UPSLOPING WILL PLAY A
KEY ROLE HERE. HIGHER TERRAIN IS GENERALLY TO THE SOUTH...WHICH WILL
LARGELY DIMINISH STORM TOTALS IN THESE BASINS. HIGHER RESOLUTION
MODELS SUCH AS THE NAM12/RGEM DO CAPTURE THIS...WHILE COURSER MODELS
INCLUDING MMEFS ENSEMBLE MEMBERS ARE NOT EXPECTED TO CAPTURE THIS.
THEREFORE...HEDGE ON THE CONSERVATIVE SIDE OF ENSEMBLE DATA. THIS
SAID...EVEN WITH HIGHER PEAKS IN PENNSYLVANIA ROBBING SOME
RAIN...EXPECT 2 TO 3 INCHES TO FALL IN THESE BASINS. OLEAN/SALAMANCA
IN THE ALLEGHENY BASIN...AND WELLSVILLE/PORTAGEVILLE IN THE GENESEE
BASIN STAND A GOOD CHANCE TO MARGINALLY EXCEED FLOOD STAGE...BUT
ONLY HAVE AN OUTSIDE CHANCE TO REACH MODERATE FLOODING. THE KEY TO
EXCEEDING MODERATE STAGE IS IF MOISTURE FROM THE GULF REACHES THE
REGION FASTER...WHICH WOULD RESULT IN MORE WIDESPREAD 3 INCH STORM
TOTALS.
BLACK RIVER...EXPECT GREATEST QPFS TO FALL IN THIS BASIN...WITH THE
THE MOST CONFIDENCE IN OCEAN MOISTURE REACHING THIS BASIN. EXPECT
UPSLOPE ENHANCEMENT ON THE SOUTH OF THE TUG HILL...WHERE LOCALIZED
AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. THIS WILL SOMEWHAT SHADOW
NORTH OF THE TUG HILL...WHERE A SLIGHTLY MORE MODEST 2 INCHES IS
ANTICIPATED. ALSO NOTE THAT WHILE THERE IS MAYBE A HALF
INCH OF SNOW PACK...THIS WILL MELT AND FLOW OFF BEFORE THE HEAVIEST
RAIN GETS INTO THE BASIN ON WEDNESDAY MORNING. THIS BASIN CAN
GENERALLY HANDLE QUITE A BIT OF RAIN...WITH A DECENT CHANCE OF
BOONVILLE/MCKEEVER REACHING FLOOD STAGE...WITH A LESSER CHANCE AT
WATERTOWN SINCE NORTHERN PORTIONS OF THE BASIN WILL RECEIVE LESS
RAIN.
WILL HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL LATE TONIGHT AND
WEDNESDAY MORNING AS THE CORE OF THE STRONG JET CROSSES. 3 HOURLY
RAINFALL TOTALS OF AROUND AN INCH ARE POSSIBLE. DEPENDING ON
ANTICIPATED RESPONSE TIME...THIS MAY REQUIRE AREAL OR FLASH FLOOD
WARNINGS...WITH A FOCUS ON THE MORE MOUNTAINOUS COUNTIES OF
ALLEGANY/LIVINGSTON/ONTARIO AND EAST OF LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING FOR NYZ007-008.
FLOOD WATCH FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY
NIGHT FOR NYZ003>008-013-014-020-021.
WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ007-008.
LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING FOR NYZ010>012-019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO MIDNIGHT
EST THURSDAY NIGHT FOR LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LOZ044-045.
&&
SYNOPSIS...
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SAGE/WCH
MARINE...WCH
HYDROLOGY...APFFELHazardous weather outlook, Nov 30, 2:49 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 249 PM EST TUE NOV 30 2010 NYZ007-008-012000- JEFFERSON-LEWIS- 249 PM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-013-014-021-012000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-ALLEGANY- 249 PM EST TUE NOV 30 2010 ...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-012000- NIAGARA-ORLEANS- 249 PM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL CONTINUE TONIGHT AND MAY BECOME HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE...WHICH MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-012000- CATTARAUGUS- 249 PM EST TUE NOV 30 2010 ...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-019-085-012000- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-SOUTHERN ERIE- 249 PM EST TUE NOV 30 2010 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL CONTINUE TONIGHT AND MAY BECOME HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE...WHICH MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-012000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 249 PM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:04 PM EST | River Flood Warning | BUF | Cattaraugus | 4 days |
| Nov 30, 11:21 PM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 22 hr |
| Dec 1, 4:04 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 2 more | 57 hr |
| Dec 1, 5:50 AM EST | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua | 10 hr |
| Dec 1, 7:24 AM EST | Areal Flood Advisory | BUF | Livingston, Ontario | 5 hr |
| Dec 1, 8:33 AM EST | Areal Flood Advisory | BUF | Monroe, Wayne | 4 hr |
| Dec 1, 9:07 AM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 23 hr |
| Dec 1, 9:39 AM EST | Areal Flood Advisory | BUF | Cayuga, Jefferson, Lewis, Oswego | 7 hr |
| Dec 1, 10:16 AM EST | Flash Flood Warning | BUF | Lewis, Oswego | 5 hr |
| Dec 1, 3:33 PM EST | Areal Flood Warning | BUF | Cattaraugus | 10 hr |
Nearby
River Flood Warnings in New York, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.